Alert archive / Massachusetts / Gale Warnings in 2010

Gale Warning 5, NWS Boston/Norton, MA

January 29, 2010

NWS Boston/Norton, MA issued this gale warning at Jan 29, 2010, 7:17 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2010, 7:17 PM EST (00:17 UTC)
Expired
Jan 30, 2010, 12:00 AM EST
In force
5 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WHUS71 KBOX 300017
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
717 PM EST FRI JAN 29 2010

ANZ233-234-300500-
/O.EXP.KBOX.GL.W.0004.000000T0000Z-100130T0000Z/
/O.NEW.KBOX.GL.W.0005.100130T0017Z-100130T0500Z/
VINEYARD SOUND-BUZZARDS BAY-
717 PM EST FRI JAN 29 2010

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTHWESTERLY 35 TO 40 KT WIND GUSTS ARE EXPECTED THROUGH ABOUT
MIDNIGHT FOR BUZZARDS BAY AND VINEYARD SOUND. THERE WILL ALSO BE 
AREAS OF FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235>237-256-300830-
/O.EXP.KBOX.GL.W.0004.000000T0000Z-100130T0000Z/
/O.NEW.KBOX.SC.Y.0012.100130T0017Z-100130T1200Z/
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
717 PM EST FRI JAN 29 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

GUSTY NORTHWEST WINDS TO 30 KNOTS ARE ANTICIPATED MUCH OF THE NIGHT
FOR THE RHODE ISLAND COASTAL WATERS. FREEZING SPRAY IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>232-251-300800-
/O.CON.KBOX.GL.W.0004.000000T0000Z-100130T0800Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
717 PM EST FRI JAN 29 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY. 

A STRONG SURGE OF ARCTIC AIR WILL RESULT IN WESTERLY GALES
THROUGH TONIGHT. WIDESPREAD 35 TO 40 KT WIND GUSTS ARE EXPECTED.
THERE WILL ALSO BE AREAS OF MODERATE FREEZING SPRAY AND POSSIBLY
ARCTIC SEA SMOKE REDUCING VIOSIBLITY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-254-255-300830-
/O.CON.KBOX.GL.W.0004.000000T0000Z-100130T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
717 PM EST FRI JAN 29 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

A STRONG SURGE OF ARCTIC AIR WILL RESULT IN WESTERLY GALES INTO
EARLY SATURDAY MORNING. WIDESPREAD 35 TO 45 KT WIND GUSTS ARE
EXPECTED. THERE WILL ALSO BE AREAS OF MODERATE FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DRAG
2 follow-up statements
604 
WHUS71 KBOX 300020 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
720 PM EST FRI JAN 29 2010

ANZ230>232-251-300800-
/O.CON.KBOX.GL.W.0004.000000T0000Z-100130T0800Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
720 PM EST FRI JAN 29 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY. 

A STRONG SURGE OF ARCTIC AIR WILL RESULT IN WESTERLY GALES
THROUGH TONIGHT. WIDESPREAD 35 TO 40 KT WIND GUSTS ARE EXPECTED.
THERE WILL ALSO BE AREAS OF MODERATE FREEZING SPRAY AND POSSIBLY
ARCTIC SEA SMOKE REDUCING VISIBILITY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-254-255-300830-
/O.CON.KBOX.GL.W.0004.000000T0000Z-100130T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
720 PM EST FRI JAN 29 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

A STRONG SURGE OF ARCTIC AIR WILL RESULT IN WESTERLY GALES INTO
EARLY SATURDAY MORNING. WIDESPREAD 35 TO 45 KT WIND GUSTS ARE
EXPECTED. THERE WILL ALSO BE AREAS OF MODERATE FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ233-234-300500-
/O.CON.KBOX.GL.W.0005.000000T0000Z-100130T0500Z/
VINEYARD SOUND-BUZZARDS BAY-
720 PM EST FRI JAN 29 2010

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTHWESTERLY 35 TO 40 KT WIND GUSTS ARE EXPECTED THROUGH ABOUT
MIDNIGHT FOR BUZZARDS BAY AND VINEYARD SOUND. THERE WILL ALSO BE
AREAS OF FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235>237-256-300830-
/O.CON.KBOX.SC.Y.0012.000000T0000Z-100130T1200Z/
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
720 PM EST FRI JAN 29 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY.

GUSTY NORTHWEST WINDS TO 30 KNOTS ARE ANTICIPATED MUCH OF THE
NIGHT FOR THE RHODE ISLAND COASTAL WATERS. FREEZING SPRAY IS
EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

..CORRECTED SPELLING AND DOUBLE HEADLINE..
155 
WHUS71 KBOX 300506
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1206 AM EST SAT JAN 30 2010

ANZ233-234-301200-
/O.EXP.KBOX.GL.W.0005.000000T0000Z-100130T0500Z/
/O.EXA.KBOX.SC.Y.0012.000000T0000Z-100130T1200Z/
VINEYARD SOUND-BUZZARDS BAY-
1206 AM EST SAT JAN 30 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE
GALE WARNING IS NO LONGER IN EFFECT. 

NORTHWEST WINDS ARE EXPECTED TO GUST UP TO 30 KNOTS...THEN WILL
GRADUALLY DIMINISH THROUGH THE OVERNIGHT. LIGHT FREEZING SPRAY IS
ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>232-251-300800-
/O.CON.KBOX.GL.W.0004.000000T0000Z-100130T0800Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
1206 AM EST SAT JAN 30 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST EARLY THIS
MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST EARLY THIS
MORNING. 

A STRONG SURGE OF ARCTIC AIR WILL RESULT IN WESTERLY GALES
THROUGH TONIGHT. WIDESPREAD 35 TO 40 KT WIND GUSTS ARE EXPECTED.
THERE WILL ALSO BE AREAS OF MODERATE FREEZING SPRAY AND POSSIBLY
ARCTIC SEA SMOKE REDUCING VISIBILITY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-254-255-301200-
/O.CON.KBOX.GL.W.0004.000000T0000Z-100130T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1206 AM EST SAT JAN 30 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

A STRONG SURGE OF ARCTIC AIR WILL RESULT IN WESTERLY GALES INTO
EARLY SATURDAY MORNING. WIDESPREAD 35 TO 40 KT WIND GUSTS ARE
EXPECTED. THERE WILL ALSO BE AREAS OF MODERATE FREEZING SPRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235>237-256-301200-
/O.CON.KBOX.SC.Y.0012.000000T0000Z-100130T1200Z/
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1206 AM EST SAT JAN 30 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

GUSTY NORTHWEST WINDS TO 30 KNOTS ARE ANTICIPATED MUCH OF THE
NIGHT FOR THE RHODE ISLAND COASTAL WATERS. FREEZING SPRAY IS
EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Jan 29, 6:29 PM EST, 48 minutes earlier.

Area forecast discussion, Jan 29, 6:29 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
629 PM EST FRI JAN 29 2010

.SYNOPSIS...
ARCTIC AIR WILL CONTINUE TO MOVE INTO SOUTHERN NEW ENGLAND TONIGHT
FOLLOWED BY HIGH PRESSURE SATURDAY. A COLD FRONT MOVES ACROSS THE
REGION SUNDAY NIGHT REINFORCING THE COLD AIR. HIGH PRESSURE FROM
CANADA CONTINUES THE DRY WEATHER MONDAY AND TUESDAY. LOW PRESSURE
PASSES SOUTH OF NEW ENGLAND WEDNESDAY. HIGH PRESSURE MOVES OVERHEAD
THURSDAY THEN A STRONGER AND LARGER LOW PRES SYSTEM PROBABLY DEVELOPS
OVER THE SOUTHEAST UNITED STATES FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WEST TO NORTHWESTERLY WINDS CONTINUE TO GUST UP TO 40 KTS ACROSS
SOUTHERN NEW ENGLAND THIS AFTERNOON. THESE WINDS WILL DIMINISH
SOMEWHAT OVERNIGHT AS THE PRESSURE GRADIENT CONTINUES TO WEAKEN AND
COLDEST AIR MOVES EASTWARD. A WIND ADVISORY REMAINS IN EFFECT THROUGH
6 PM. WHILE THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA SUSTAINED
WINDS WILL CONTINUE IN THE 10 TO 20 KT RANGE WITH GUSTS UP TO 35
KTS...PARTICULARLY ACROSS THE HIGHER TERRAIN. COUPLED WITH VERY COLD
TEMPERATURES /DOWN INTO THE SINGLE DIGITS BOTH ABOVE AND BELOW ZERO/
ACROSS MOST OF SOUTHERN NEW ENGLAND...WIND CHILLS WILL FALL INTO THE
NEGATIVE SINGLE DIGITS TO TEENS. THE LOWEST WIND CHILLS WILL BE
ACROSS THE EAST SLOPES OF THE BERKSHIRES...AND THE HIGHER TERRAIN OF
WORCESTER COUNTY WHERE WIND CHILLS IN THE -15 TO -20 RANGE WILL BE
COMMON. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED WITH THIS FORECAST
PACKAGE FOR THESE AREAS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE CONTINUES TO BUILD INTO SOUTHERN NEW ENGLAND ON
SATURDAY ALLOWING FOR MOSTLY SUNNY TO SUNNY SKIES ACROSS THE AREA.
LATE IN THE DAY...HIGH CLOUDS ASSOCIATED WITH THE LOW PRESSURE
MOVING NORTHEAST OFF THE CAROLINA COAST MAY STREAM INTO THE SOUTHERN
PORTIONS OF THE REGION /SOUTH OF THE MASS PIKE...BUT MOST LIKELY
CONFINED TO THE SOUTH COAST AND COASTAL PLAIN/.

IF NOT IN ACTUAL TEMPERATURE IT WILL AT LEAST FEEL WARMER WITH
SIGNIFICANTLY LOWER WINDS. BUT STILL TEMPERATURES WILL FALL A GOOD 10
TO 15 DEGREES BELOW NORMAL. USED A BLEND OF THE MET/MAV GUIDANCE AND
LOWERED A FEW DEGREES FOR TEMPERATURES THROUGH THE PERIOD.

SATURDAY NIGHT...THE LOW PRESSURE OFF THE CAROLINA COAST WILL MOVE
NORTHEASTWARD PASSING WELL SOUTH OF NANTUCKET LATE. THE 18Z NAM AND
GFS HAVE THIS LOW PASSING SLIGHTLY MORE TO THE NORTH THAN PREVIOUS MODEL
RUNS. THIS CLOSER PASS MAY BRING SOME SNOW SHOWERS TO NANTUCKET...
INDICATED BY SLIGHT CHANCE POPS LATE SATURDAY NIGHT. WILL HAVE TO
KEEP AN EYE ON FUTURE MODEL RUNS TO DETERMINE WHETHER THESE POPS WILL
HAVE TO BE INCREASED. LOW TEMPERATURES WILL BE SLIGHTLY WARMER WITH A
FEW MORE LOCATIONS ALONG THE SOUTH COAST IN THE DOUBLE DIGITS...BUT
OVERALL ANOTHER CHILLY NIGHT IS IN STORE.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
WHILE MODELS MAY LOOK BENIGN...THIS STILL APPEARS TO BE HAVE
OCCASIONALLY INTERESTING WINTER WEATHER HERE NEXT WEEK.

MUCH BELOW NORMAL COLD EASES A BIT TOWARD THE END OF THE WEEK BUT
EVEN THEN TEMPERATURES SEEM TO ONLY AVERAGE AT OR JUST BELOW NORMAL.

SUN-TUE...FAIR SKIES WITH MAYBE A PASSING FLURRY SUN NIGHT WITH THE
REINFORCING COLD FRONT. TEMPS ON MONDAY COOLED BELOW THE GFS MOS
GUIDANCE.

TUE NIGHT-WED...THERE IS STILL AN EWD MOVING VORT MAX FROM THE OHIO
VALLEY AND AN ATTEMPT AT WEAK OVERRUNNING OF THE COLD AIRMASS IN PLACE
W SOME SORT OF LOW PRES OR PRES FALL CENTER MOVING OUT TO SEA NR 40N.
BLENDED NEW 12Z MOS WITH THE PREV 4 AM FCST. RAISED THE SKYCOVER OF
THE 12Z GFS MOSGUIDE TO REFLECT THE VT MAX. ANYWAY...MAYBE THIS IS
TOO MUCH TO DO ABOUT NOTHING. 12Z/29 GEFS HAD CONSIDERABLE UNCERTAINTY
30N-45N AND 70-75 W.

THU...MODEL CONSENSUS IS DRY HIGH PRES.

FRI...GEFS AND EC SHOWING SOME AGREEMENT REGARDING A SE USA SYSTEM
HEADING NE - LONG WAYS OFF AND LIKE TOMORROW NIGHTS...MAY END UP
A NEAR MISS FOR SNE.

TEMPS AND WINDS THROUGHOUT WERE GENERALLY 12Z/29 MOS BLENDED WITH
THE PREV 4 AM FCST. TEMPS...IN SOME CASES ADDED GREATER NIGHTTIME
COOLING IN THE RADIATIVE AREAS WHERE THE MOS DOES NOT SEEM TO PERFORM
THAT WELL IN THE LONGER TERM.

GUSTS THRU MONDAY WERE 12Z NAM MXG HTS RUN OFF THE KBOX FCST TEMPS
AND THE NAM GUST ALG POWERED FOR DEEPER MIXING. ADDED 3 KTS BEYOND
THAT TO REFLECT STRONGER 12Z/29 GFS AND ECMWF OP RUNS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
TONIGHT...HIGH CONFIDENCE VFR. W-NW WINDS 25-35 KT EARLY...THEN
DIMINISHING.

SATURDAY...HIGH CONFIDENCE VFR WITH INCREASING CONFIDENCE IN MVFR
CIGS HYA-ACK-FMH SATURDAY NIGHT AND MAYBE MVFR VSBY IN NORTHERN
FRINGE STORM SHIELD SNOW OR OCEAN EFFECT SNOW SHOWERS.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...VFR...EXCEPT LINGERING MVFR POSSIBLE IN SNOW SHOWERS HYA-
ACK IN THE MORNING. N WINDS BECOMING NW 15-20KTS DURING MIDDAY.

MONDAY...VFR. NW GUSTS 20-30KTS DURING THE DAY...LESS AT NIGHT.

TUESDAY...MEDIUM CONFIDENCE IN VFR.

TUE NIGHT-WED...LOW CONFIDENCE FOR DEVELOPING MVFR IN SCATTERED SNOW
SHOWERS TUESDAY NIGHT...OTRW VFR CIGS.

&&

.MARINE...
TONIGHT...WEST TO NORTHWEST GALES REMAIN IN EFFECT FOR ALL OF THE
COASTAL WATERS THROUGH THIS EVENING. THEN WINDS DROP FIRST FOR THE
INTERIOR SOUTHERN WATERS THEN ALL THE INTERIOR WATERS BY MORNING.
GALE WARNINGS REFLECT THIS TREND. SMALL CRAFT ADVISORIES WILL BE
NECESSARY AS WINDS START DROPPING BELOW GALE CRITERIA. LIGHT TO
MODERATE FREEZING SPRAY IS LIKELY.

SATURDAY...SMALL CRAFT ADVISORIES FOR WIND AND SEAS WILL LIKELY BE
NECESSARY THROUGH SATURDAY MORNING.  WINDS AND SEAS THEN DIMINISH
THROUGH LATE SATURDAY NIGHT WHEN THEY START TO PICK UP AS THE LOW
PRESSURE MAKES ITS CLOSEST PASS TO SOUTHERN NEW ENGLAND.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...WINDS AT OR JUST BELOW SMALL CRAFT THRESHOLDS. SEAS BELOW 5
FEET.  FREEZING SPRAY AT NIGHT.

MONDAY...WINDS AND SEAS INCREASE TO SMALL CRAFT LEVELS. CHANCE OF
FREEZING SPRAY AT NIGHT.

TUESDAY...WINDS AND SEAS DIMINISH BELOW SMALL CRAFT LEVELS BY
AFTERNOON.

WEDNESDAY...NO SCA EXPECTED. &&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ004>007-
     009>024-026.
     WIND CHILL ADVISORY UNTIL 10 AM EST SATURDAY FOR MAZ002>004-
     008>012.
NH...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NHZ012.
RI...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 3 AM EST SATURDAY FOR ANZ230>232-251.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ233>237-256.
     GALE WARNING UNTIL 7 AM EST SATURDAY FOR ANZ250-254-255.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ004>007-
     009>024-026.
     WIND CHILL ADVISORY UNTIL 10 AM EST SATURDAY FOR MAZ002>004-
     008>012.
NH...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NHZ012.
RI...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 3 AM EST SATURDAY FOR ANZ230>232-251.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ233>237-256.
     GALE WARNING UNTIL 7 AM EST SATURDAY FOR ANZ250-254-255.

&&

SYNOPSIS...DRAG/RLG
NEAR TERM...RLG
SHORT TERM...DRAG/RLG 629P
LONG TERM...DRAG
AVIATION...DRAG/RLG 629P
MARINE...DRAG/RLG 629P
Hazardous weather outlook, Jan 29, 4:37 PM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
437 PM EST FRI JAN 29 2010

NHZ011-015-301200-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
437 PM EST FRI JAN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

THE COMBINATION OF STRONG WIND AND COLD TEMPERATURES WILL CAUSE WIND
CHILLS OF -10 TO -20 DEGREES TONIGHT. THE COLDEST WIND CHILLS ARE
EXPECTED IN SOUTHERN NEW HAMPSHIRE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005>007-013>024-026-NHZ012-RIZ001>008-301200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
437 PM EST FRI JAN 29 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THE COMBINATION OF STRONG WIND AND COLD TEMPERATURES WILL CAUSE WIND
CHILLS OF -10 TO -14 DEGREES TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OCEAN EFFECT SNOW SHOWERS MAY AFFECT OUTER CAPE COD SATURDAY NIGHT
AND EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ004-009>012-301200-
NORTHERN WORCESTER MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
437 PM EST FRI JAN 29 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002-003-008-301200-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
437 PM EST FRI JAN 29 2010

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>232-251-301200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
437 PM EST FRI JAN 29 2010

...GALE WARNING IN EFFECT UNTIL 3 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FREEZING SPRAY POSSIBLE SATURDAY MORNING.

FREEZING SPRAY MAY DEVELOP SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ233>237-256-301200-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
437 PM EST FRI JAN 29 2010

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

MODERATE TO LOCALLY HEAVY FREEZING SPRAY WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MODERATE TO LOCALLY HEAVY FREEZING SPRAY WILL DIMINISH SATURDAY.

FREEZING SPRAY MAY REDEVELOP SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-254-255-301200-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
437 PM EST FRI JAN 29 2010

...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

MODERATE TO LOCALLY HEAVY FREEZING SPRAY WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

MODERATE TO LOCALLY HEAVY FREEZING SPRAY WILL DIMINISH SATURDAY.

FREEZING SPRAY MAY REDEVELOP SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 7:17 PM ESTSmall Craft AdvisoryBOX17 hr
Jan 29, 7:26 PM ESTWind AdvisoryBOXBarnstable, Nantucket5 hr
Jan 30, 3:10 AM ESTGale WarningBOX4 hr
Jan 30, 12:20 PM ESTSmall Craft AdvisoryBOX3 hr
Jan 30, 3:08 PM ESTSmall Craft AdvisoryBOX13 hr

Nearby

Gale Warnings in Massachusetts, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.